# SDR AUS20021323

- Difficulty date: November 4, 2002
- Submitted: December 2, 2002
- Operation: General aviation
- Make and model: Piper PA-34-220T
- Engine: Cont TSIO360RB
- System (JASC): 7414 · Magneto/Distributor
- Part: Pin
- Condition: Chafed
- Location: Magneto
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) MAGNETO HARD TO TIME. INVESTIGATION FOUND THE SPLIT PIN SECURING THE MAGNETO COUPLING NUT WAS CONTACTING THE END OF THE DRIVE CUSHION BEARING STUD ON THE CRANKCASE. MAGNETO WAS A NEWLY FITTED UNIT.  FURTHER INVESTIGATION FOUND OTHER SIMILAR MAGNETOS. THE STUDS WERE FOUND TO BE THE CORRECT LENGTH AND THE SPLIT PINS WERE INSTALLED CORRECTLY.  SUSPECT CAUSED BY INSUFFICIENT CLEARANCE BETWEEN THE END OF THE MAGNETO SHAFT AND THE SUPPORT STUD IN THECRANKCASE (CLEARANCE IS APPROXIMATELY 2MM (0.078IN).
